Last reply 3 months ago
Tysabri side affects

Hi everyone, I’m new here! I was diagnosed 2 years ago with RRMS after losing the sight in my right eye and have been on Tysabri ever since.
Lately I’m getting frustrated with living with Tysabri – around 3-4 days before I’m due my next appointment I’m just drained and have flares of old symptoms. Then the day of and following 2-3 days after my appointment I feel vile, I can barely function.

I know of one person in my group that’s gone from every 4 weeks to 8 weeks but wanted to know if anyone else has done this and did they notice any difference for better or worse?

TIA x

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 months ago

@carlyxg , would an extended period between infusions help your situation or make it worse? I ask because if you feel drained about 25 days after the infusion, how would you feel on day 50 after the infusion?

If you Google “tysabri extended dosing”, you’ll find a lot of research work going on. Although this is looking primarily at reducing the risk of Progressive Multifocal Leukoencephalopathy (PML), whilst monitoring the efficacy.

It’s worthwhile asking the question at your infusion centre or ask your MS Nurse.


kea21
3 months ago

Hi, I have now been on Tysabri for nearly two years, 15/16 infusions at six weekly, I did notice that I had issues near the end of the four to five week periods?
But for the last 7/8 months I have been suffering from very low blood pressure(85 over 49/62)??? This causes dizziness,headaches and my walking is terrible.
They have tested nearly everything and so far only a slightly low immunoglobulin results?
I am still waiting on another MRI and a Heart scan.
I have the Drug Company also watching and they say it is/can be a druggie issue?
I lack strength to, whatever it does become very frustrating and depressing!
I sometimes wonder if it is worth bothering with Damn drugs at all!


carlyxg
3 months ago

@stumbler I wasn’t aware of the extended doses, I’ll look into more tomorrow 🙂 I just wanted to know others experiences before I ask for an appointment with my neurologist or speak to my nurse but after I posted this I realised MS is different for everyone so are the side affects!

@kea21 I’m sorry to hear what you going through right now and hope they get to the bottom of it for you soon! I know, the frustration at the mo is feeling I only really have 2 weeks a month where I feel “ok”. MS is hard to live with as it is so any additional baggage is very disheartening!


mamawals
3 months ago

So last month was my first month on extended dosing. I had planned to switch to every seven weeks but it ended up being eight because I got sick. The infusions gave me a bad headache for a week and I caught some awful cold/infection that I couldn’t kick each time. I decided to switch to extended dosing to give my immune system time to recover between doses. Also, unlike some people, I feel worse after infusions, not better, and feel better the longer after an infusion I go. My neurologist is totally on board with extended dosing. The literature I’ve read indicates extended dosing is just as effective and significantly decreases PML risk.


carlyxg
3 months ago

@mamawals
Thanks for this, can I ask did you feel bad for going 8 weeks before getting the infusion after having every 4 weeks?


poorusernamechoice
3 months ago

Hey, i’ve been on Tysabri a while, 10 years or so, and as far as the centre I go to are concerned, the drug will remain in your system for about 3 months, so every 4 weeks doesn’t need to be treated as gospel. I’ve skipped a month on numerous occasions, for holidays, or other commitments.

I’m lucky enough not to experience the regularity of the flare ups you describe, but I get the same sort of thing when I’ve overdone it, or have been pushing life a bit too hard.

I’m thinking of reducing my infusions because of an increased jc count, but also, a morning out of the office every 4 weeks can be a welcome distraction from the norm.

Definitely discuss it with your team, they’ll be best positioned to advise, but I don’t think it’s an unusual request to make.


mamawals
3 months ago

@carlyxg, no, I didn’t feel worse at all going eight weeks. I immediately got a headache after the infusion, as usual. But so far I haven’t gotten sick again this month, which is new for me.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.